MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132705
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Thrombosis/Thrombus (4440); Pericarditis (4448)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure under a bwi sponsored clinical trial with a thermocool smarttouch sf catheter.Patient received index cardiac ablation on (b)(6) 2025.On (b)(6) 2025, patient experienced ¿pericarditis¿ (adverse event (ae) # 1) categorized as moderate and not serious.Relationship to study device is ¿not related¿ and relationship to the index study procedure is ¿causal relationship¿.The outcome is ¿recovering/resolving.¿ intervention was ¿medication and tte (transthoracic echocardiography).¿ on (b)(6) 2025, patient experienced ¿partial occlusive deep venous thrombosis right leg¿ (ae# 2) categorized as moderate and not serious.Relationship to study device is ¿not related¿ and relationship to the index study procedure is ¿causal relationship.¿ the outcome is ¿recovering/resolving.¿ intervention was ¿medication and duplex echo groin.¿ on (b)(6) 2025, patient experienced ¿bilateral lung emboles¿ (ae# 3) categorized as severe and serious as defined by prolonged hospitalization.The patient was admitted on (b)(6) 2025 and was discharged on (b)(6) 2025.Relationship to study device is ¿not related¿ and relationship to the index study procedure is ¿causal relationship.¿ the event was ¿expected/anticipated.¿ the outcome is ¿recovering/resolving.¿ intervention was ¿medication.¿ on (b)(6) 2025, patient experienced ¿blurry vision left eye¿ (ae# 4) categorized as moderate and not serious.Relationship to study device is ¿not related¿ and relationship to the index study procedure is ¿causal relationship.¿ the outcome is ¿recovered/resolved.¿ intervention was ¿medication.¿ the events of bilateral lung embolism and partial occlusive deep venous thrombosis right leg are mdr reportable.However, pericarditis was considered not serious, therefore it is not mdr reportable.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
The device investigation has been completed which included performing a manufacturing record evaluation (mre).The manufacturing record evaluation was performed for the finished device number lot 31549996m and no internal action related to the complaint was found during the review.Since no device has been received for analysis, no product investigation could be performed, and the customer complaint cannot be confirmed.However, if the product is received in the future, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
For adverse event term pericarditis (ae#1): end date value of "15-sep-2025" has been changed to "26 aug 2025".If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 17-dec-2025, updated information was received as follows: for adverse event term: pericarditis (ae#1) - the outcome is ¿resolved¿ with an end date of (b)(6) 2025.For adverse event term: partial occlusive deep venous thrombosis right leg (ae#2) - the outcome is ¿resolved¿ with an end date of (b)(6) 2025.For adverse event term: bilateral lung emboles (ae#3) - the outcome is ¿resolved¿ with an end date of (b)(6) 2025.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23019189
Report Number2029046-2025-03084
Device Sequence Number15908694
Product Code LPB
UDI-Device Identifier10846835009200
UDI-Public(01)10846835009200(17)280421(10)31549996M
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD132705
Device Lot Number31549996M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer09/15/2025
12/17/2025
01/20/2026
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/08/2025
01/14/2026
02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM VERSION 8; GENERATOR:SMARTABLATE; PENTARAY NAV ECO 7FR, F, 2-6-2
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age38 YR
Patient SexFemale